Alert archive / Missouri / Freeze Warnings in 2018

Freeze Warning 7, NWS Springfield, MO

April 9, 201834 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this freeze warning at Apr 9, 2018, 2:00 PM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 10, 2018, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2018, 2:00 PM CDT (19:00 UTC)
In effect from
Apr 10, 2018, 12:00 AM CDT
Expired
Apr 10, 2018, 8:20 AM CDT
In force
8 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

859 
WWUS73 KSGF 091900
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
200 PM CDT Mon Apr 9 2018

...FREEZE WARNING POSTED FOR TONIGHT...

.Temperatures will fall into the upper 20s to around 30 degrees
tonight. Therefore, a Freeze Warning has been issued for portions
of extreme southeast Kansas and the Missouri Ozarks. 

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100700-
/O.NEW.KSGF.FZ.W.0007.180410T0500Z-180410T1400Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, NEVADA,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, 
Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Teresita, Winona, Birch Tree, Montier, Anderson, 
Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett,
Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer,
Alton, Couch, Greer, Thomasville, and Wilderness
200 PM CDT Mon Apr 9 2018

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
TUESDAY...

The National Weather Service in Springfield has issued a Freeze
Warning, which is in effect from midnight tonight to 9 AM CDT
Tuesday. 

* TEMPERATURE...Overnight lows will drop into the upper 20s to
  near 30 degrees in almost all areas of extreme southeast Kansas
  and the Missouri Ozarks. 

* IMPACTS...These very cold temperatures will damage or kill
  vegetation and crops sensitive to an early spring hard freeze. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

Cramer
3 follow-up statements
456 
WWUS73 KSGF 100358
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1058 PM CDT Mon Apr 9 2018

...FREEZE WARNING POSTED FOR TONIGHT...

.Temperatures will fall into the upper 20s to around 30 degrees
tonight. Therefore, a Freeze Warning has been issued for portions
of extreme southeast Kansas and the Missouri Ozarks.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101400-
/O.CON.KSGF.FZ.W.0007.180410T0500Z-180410T1400Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, NEVADA,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, 
Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Teresita, Winona, Birch Tree, Montier, Anderson, 
Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett,
Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer,
Alton, Couch, Greer, Thomasville, and Wilderness
1058 PM CDT Mon Apr 9 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY...

* TEMPERATURE...Overnight lows will drop into the upper 20s to 
  near 30 degrees in almost all areas of extreme southeast 
  Kansas and the Missouri Ozarks. 

* IMPACTS...These very cold temperatures will damage or kill 
  vegetation and crops sensitive to an early spring hard freeze. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

Lindenberg
699 
WWUS73 KSGF 100900
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
400 AM CDT Tue Apr 10 2018

...FREEZE WARNING POSTED FOR TONIGHT...

.Temperatures will fall into the upper 20s to around 30 degrees
tonight. Therefore, a Freeze Warning has been issued for portions
of extreme southeast Kansas and the Missouri Ozarks.

MOZ055>058-069>071-083-101000-
/O.CAN.KSGF.FZ.W.0007.000000T0000Z-180410T1400Z/
Benton-Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dent-
Including the cities of Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, 
Osage Beach, Camdenton, Decaturville, Roach, 
Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, 
Northwye, Rolla, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, and Salem
400 AM CDT Tue Apr 10 2018

...FREEZE WARNING IS CANCELLED...

The National Weather Service in Springfield has cancelled the
Freeze Warning. 

Temperatures will remain in the middle to upper 30s through early
morning.

$$

KSZ073-097-101-MOZ066>068-077>082-088>098-101>106-101400-
/O.CON.KSGF.FZ.W.0007.000000T0000Z-180410T1400Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar-
Polk-Dallas-Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-
Newton-Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-
Stone-Taney-Ozark-Oregon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, NEVADA, Tiffin, Appleton City, 
Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, 
Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, 
Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, 
Lebanon, Plato, Roby, Bendavis, Huggins, Joplin, Carthage, 
Greenfield, Lockwood, Meinert, Springfield, Marshfield, 
Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, 
Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, 
Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, 
Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, 
South Fork, West Plains, White Church, Teresita, Winona, 
Birch Tree, Montier, Anderson, Noel, Goodman, South West City, 
Pineville, Rocky Comfort, Monett, Madry, Cassville, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
400 AM CDT Tue Apr 10 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Overnight lows will drop into the upper 20s to
  near 30 degrees. 

* IMPACTS...These very cold temperatures will damage or kill 
  vegetation and crops sensitive to an early spring hard freeze. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

Schaumann
773 
WWUS73 KSGF 101320
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
820 AM CDT Tue Apr 10 2018


KSZ073-097-101-MOZ066>068-077>082-088>098-101>106-101430-
/O.CAN.KSGF.FZ.W.0007.000000T0000Z-180410T1400Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar-
Polk-Dallas-Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-
Newton-Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-
Stone-Taney-Ozark-Oregon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, NEVADA, Tiffin, Appleton City, 
Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, 
Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, 
Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, 
Lebanon, Plato, Roby, Bendavis, Huggins, Joplin, Carthage, 
Greenfield, Lockwood, Meinert, Springfield, Marshfield, 
Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, 
Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, 
Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, 
Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, 
South Fork, West Plains, White Church, Teresita, Winona, 
Birch Tree, Montier, Anderson, Noel, Goodman, South West City, 
Pineville, Rocky Comfort, Monett, Madry, Cassville, 
Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, 
Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, 
Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, 
Thomasville, and Wilderness
820 AM CDT Tue Apr 10 2018

...FREEZE WARNING IS CANCELLED...

The National Weather Service in Springfield has cancelled the
Freeze Warning. 

Temperatures are near or above freezing as of shortly after 8 am
and will continue to warm up this morning. 

$$

DSA

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Apr 9, 12:36 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 9, 12:36 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1236 PM CDT Mon Apr 9 2018

.SHORT TERM...(Today and tonight)
Issued at 312 AM CDT Mon Apr 9 2018

As one system is exiting this morning, another weak disturbance and
surface cold front will push through the region today. A brief
period of clear skies is expected over portions of the area, but
clouds will push back in later this morning. Temperatures will be
rather tricky with cold advection and clouds. Will likely see high
in the upper 40s in central Missouri to the mid and perhaps upper
50s along the Arkansas border. Cannot completely rule out some
light precipitation as some of the short term models showing the
potential for mainly this afternoon, but confidence not high
enough to warrant probabilities. Temperatures will be warm enough
though that anything that does fall will be rain.

Another chilly night is expected tonight, as skies clear out from
the west and winds diminish as high pressure builds into the
region. Will likely see lows in the upper 20s to lower 30s across
the area, with the coldest readings across the Osage Plains. May
need some frost and/or freeze headlines tonight, but will defer to
day shift as they will have a better handle on cloud trends and
thus temperatures.

.LONG TERM...(Tuesday through Sunday)
Issued at 312 AM CDT Mon Apr 9 2018

Surface high pressure will slide off to the southeast Tuesday and
this will begin a significant warm up for the region as a strong
southerly flow develops in its wake. Mid level flow becomes more
zonal with time and then transitions to southwesterly by Friday as a
longwave trough digs over the western conus resulting in a
significant storm system by late this week. The Tuesday through
Thursday time frame will be a dry period with temperatures
increasing from the 50s Tuesday to the 70s by Thursday, and possibly
even 80 in some locations Thursday afternoon.

The aforementioned western trough digs across the central conus on
Friday. Meanwhile, at the surface a low pressure area tracks through
Iowa with a trailing cold front pushing into eastern Kansas by
midday Friday and across the Ozarks during the afternoon hours.
Both ECMWF and GFS are pretty consistent with this feature and its
timing. Medium range models are showing a corridor of instability
developing ahead of the front. How much instability develops is
the big question and tied to deep moisture return from the gulf.
None the less, do expect some strong to possibly severe
thunderstorms over the region on Friday, with the details of modes
yet to be determined.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1231 PM CDT Mon Apr 9 2018

KSGF/KJLN/KBBG tafs: VFR ceilings are expected with a fast moving
upper level disturbance early in the taf period. Some light
showers may be possible, especially near KJLN, but this activity
is expected to weaken as it moves in. Sfc high pressure will move
in from the northwest late in the taf period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...DSA
Hazardous weather outlook, Apr 9, 1:41 PM CDT, 19 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
141 PM CDT Mon Apr 9 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101845-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
141 PM CDT Mon Apr 9 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

 Extreme Freeze risk.

DISCUSSION...

Temperatures in most locations tonight will fall into the upper
20s to around 30 degrees. Therefore, there is a widespread risk
for a freeze tonight into early Tuesday morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Wind gusts could exceed 30 mph from Wednesday through Friday,
which cold result in elevated fire weather conditions.

An episode of severe thunderstorms will be possible on Friday as a
large storm system approaches from the west.

Another freeze is possible this weekend.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

Nearby

Freeze Warnings in Missouri, 2018Freeze Warnings in Kansas, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.